Communications in Mathematical Physics

, Volume 22, Issue 4, pp 253–258 | Cite as

Positivity and self adjointness of theP(φ)2 Hamiltonian

  • James Glimm
  • Arthur Jaffe


We give a new proof that the locally correct HamiltonianH(g) is self adjoint, and that the vacuum energyE(g)=inf spectrumH(g) satisfies −O(D)≦E(g), where 0≦g≦1 andD=diam.supp.g.


Neural Network Statistical Physic Complex System Nonlinear Dynamics Quantum Computing 
These keywords were added by machine and not by the authors. This process is experimental and the keywords may be updated as the learning algorithm improves.


Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.


  1. 1.
    Glimm, J., Jaffe, A.: Field theory models. In: Dewitt, C., Stora, R. (Eds.) 1970 Les Houches Lectures. New York: Gordon and Breach Science Publ. 1971.Google Scholar
  2. 2.
    Nelson, E.: A quartic interaction in two dimensions. In: Goodman, R., Segal, I. (Eds.): Mathematical theory of elementary particles. Cambridge: MIT Press 1966.Google Scholar
  3. 3.
    Glimm, J.: Boson fields with nonlinear self interaction in two dimensions. Commun. math. Phys.8, 12–25 (1968).Google Scholar
  4. 4.
    —— Jaffe, A.: The λ(φ4)2 quantum field theory without cutoffs III: The physical vacuum. Acta Math.125, 203–267 (1970).Google Scholar
  5. 5.
    —— —— A λφ4 quantum field theory without cutoffs. I. Phys. Rev.176, 1945–51 (1968).Google Scholar
  6. 6.
    Rosen, L.: A λφ2n field theory without cutoffs. Commun. math. Phys.16, 157–183 (1970).Google Scholar
  7. 7.
    Segal, I.: Construction of nonlinear local quantum processes: I. Ann. Math.92, 462–481 (1970).Google Scholar
  8. 8.
    Høegh-Krohn, R., Simon, B.: Hypercontractive semigroups and two dimensional self-coupled bose fields. J. Functional Analysis, To appear.Google Scholar
  9. 9.
    Masson, D., McClary, W.: On the self adjointness of the (g(x) φ4)2 Hamiltonian. Commun. math. Phys.21, 71–74 (1971).Google Scholar
  10. 10.
    Konrady, J.: Almost positive perturbations of positive self adjoint operators. To appear.Google Scholar
  11. 11.
    Federbush, P.: A convergent expansion for the resolvent of :φ4:1+1. To appear.Google Scholar
  12. 12.
    Masson, D.: Essential self adjointness of semi bounded operators: An extension of the Kato-Rellich theorem. To appear.Google Scholar

Copyright information

© Springer-Verlag 1971

Authors and Affiliations

  • James Glimm
    • 1
  • Arthur Jaffe
    • 2
  1. 1.Courant Institute of Mathematical SciencesNew York UniversityNew York
  2. 2.Lyman Laboratory of PhysicsHarvard UniversityCambridge

Personalised recommendations